Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Progress
Jun 25, 2006

Before asking my question...here is my HIV+ history..... I got tested about HIV+ in Feb.2002 with CD4 count at 153 only..... with time & medication my CD4 increased to 1150 (today) and i have stopped taking medicines and is purely concentrating on my diet..... My question is.... does by stop taking medicines effect my health...... and in case Cd4 decreases i can again start taking medicines....does this whole process....dangerous?

Response from Dr. Daar

I don't have quite enough information to answer your question but I will address some genernalities.

First of all, it sounds like you did very well on antiretroviral medications with a dramatic increase in your CD4 cells. Now that you have decided to stop your medication the key thing is for you to be carefully followed so that if your CD4 cells start to decline you can consider reinitiating therapy.

Although there are subtleties for which we do not have all of the answers, in general I think you should be okay off medications as long as you are followed closely. Is it dangerous? Stopping and starting medications can put you at risk of developing resistance. This is probably more true with some medications than others. At this point I would recommend that you talk to your primary provider and make sure there is a plan for follow-up and a general idea as to when therapy might be restarted. If you decide to restart HIV treatment you should discuss with your provider in detail, and in advance, any future plans to withdraw therapy so that it can be done in as safe a way as possible. Hopefully next time you start treatment you will be on something so well tolerated and so effective that you will not need to consider stopping.

Best, Eric


Previous
Losing faith in HIV treatments
Next
hbv rx

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement